Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Digestive Disorders

Stomach pain

09/01/2010

Question:

I was diagnosed with acid reflux years ago. I take Omeprozole 2 times daily. It usually works no problem. Starting at the beginning of July, I developed severe gas pains. In my abdomen and up to my chest-thought I was having a heart attack. Since then, I either have diarrhea or I am constipated. But the stomach pain is not better. I feel sick all the time. Like I want to throw up. I have not added or changed much in my diet except lowering my caffeine and pop intake. Any thoughts? I have an endoscopy next week but I want the nausea and stomachache to go away now. Nothing is helping...

Answer:

You need to wait to have endoscopy to help figure things out. Nexium can cause diarrhea but not usually constipation. You may have Irritable Bowel Syndrome (IBS) which can potentially be treated with medication but not without a work-up to rule out other causes.

For more information:

Go to the Digestive Disorders health topic, where you can:

Response by:

Annette  Kyprianou, MD Annette Kyprianou, MD
Senior Clinical Instructor of Medicine
School of Medicine
Case Western Reserve University